Article

Dermatitis de contacto por parafenilenodiamina: una sensibilización con múltiples problemas

Authors:
To read the full-text of this research, you can request a copy directly from the author.

No full-text available

Request Full-text Paper PDF

To read the full-text of this research,
you can request a copy directly from the author.

ResearchGate has not been able to resolve any citations for this publication.
Article
The author reports the results of patch tests using various aromatic compounds in subjects sensitized to PPD. It was found that aromatic nitro and hydroxyl compounds as well as secondary and tertiary amines do not cause cross-reactions. Positive reactions were obtained only with primary aromatic amines, independently of the position of the amino group in the ring-para, ortho or meta.
Article
The development of the caine mix patch of the TRUE TestTM involved extensive formulation work to obtain optimal release, stability and clinical function. Hydroxypropyl cellulose, ordinarily used in the TRUE TestTM, induced crystallization and inadequate release of benzocaine. Addition of the crystal poison glucose caused rapid degradation of the caines. Polyvinylpyrrolidone (PVP) proved to be a vehicle which incorporated the caines in a stable preparation on the patch. Rapid release of the caines from this vehicle when applied on membranes was confirmed by in vivo patch test studies.
Article
From 1977 to 1983, 12,026 patients were given patch tests with a standard series of substances. A total of 4,494 (37.4%) had positive patch-test reactions to one or more allergens; the average number of positive reactions was 1.85. The most frequent reactions were due to nickel sulphate (positive reactions in 9.2% of those tested), fragrance mix (8.9%), balsam of Peru (6.3%), cobalt chloride (4.7%), potassium dichromate (4.3%) and wool alcohols (4.3%). Women showed significantly more positive reactions than men to nickel sulphate, cobalt chloride, wool alcohols, and parabens and significantly fewer positive reactions than men to potassium dichromate, PPD mix, and epoxy resin. Younger patients showed significant more positive reactions to nickel sulphate and cobalt chloride; middle-aged patients reacted more to potassium dichromate, paraphenylendiamine, formaldehyde and thiuram mix; elderly patients reacted to balsam of Peru, wool alcohols, caine mix, neomycin sulfate, benzocaine, colophony, clioquinol, mafenide, parabens, and gentamycin sulfate.
Article
A 62-year-old woman with reported allergies to procaine and lidocaine requested dental care. Consultation with the patient, the patient's physicians, and the patient's dentists did not identify the causes of the adverse reactions had occurred only when anesthetic was administered without vasoconstrictor. There were no reactions when vasoconstrictor was used. Skin testing by an allergist disclosed no evidence of true allergic reaction to any of the 'caine drugs. In addition, no evidence of reaction to preservatives was found during patch testing. The adverse reactions were determined to be caused by an idiosyncratic low threshold to toxic side effects of 'caine drugs. The use of vasoconstrictor (epinephrine) apparently promoted the retention of the anesthetic locally and prevented systemic absorption sufficient to cause the toxic reaction. Practitioners must be aware that adverse reactions to dental anesthetic may be a result of true allergy, psychogenic reaction (syncope), normal toxic overdose, or idiosyncratic toxic overdose.
Article
Rubber additives, mainly vulcanizers and antioxidants, are increasingly a cause of contact dermatitis. The aim of the present study was to determine the frequency of type IV allergy to rubber additives. Seven thousand patients seen during a 10-year period were evaluated. Of them, 4680 were patch tested with the standard series recommended by the Spanish Group for Research of Contact Dermatitis (GEIDC) and a series of individual rubber additives. A total of 686 patients (14.7% of those patch tested) had one or more positive reactions to rubber additives. Of these, 582 (84.8%) were men and 104 (15.2%) were women. The incidence of rubber sensitization was especially high among construction workers (47.0%). Rubber additives are a common cause of occupational contact dermatitis, particularly in construction workers. We postulate that rubber gloves and boots (utilized to avoid contact with sensitizing substances) themselves may be a common cause of contact dermatitis. The high incidence of allergy to some rubber additives, such as thiurams and carbas, indicates that their replacement by other less sensitizing vulcanizers is advisable.